Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Miscellaneous Cardiology Topics
Question: Palpitations, headache, slight dizziness
|neoncalmriz - Thu Mar 06, 2008 8:53 pm||
Hello. I am a 27 year old male. I have always been very healthy and maintained a healthy weight. I have had high blood pressure for several years now, but I've been on an ace-inhibitor and it is controlled. It is most likely a genetic problem because my father has had high blood pressure since he was young too. For my new years resolution this year, I decided to really get in shape. I got a personal trainer, started running 20 miles a week, lifting weights 3 days a week in the gym very intensely, and I completely changed my diet...I now eat 6 small meals a day and a lot of protein, no fats, and lots of fruits and veggies. Everything was going so well, and I was feeling stronger and better everyday, and then all of the sudden...
I woke up one day and my heart was palpitating like crazy. Felt like an extra beat every 10 seconds or so and and then it would cause me to feel like I had to belch. I also had a weird, kind of hazy lightheadedness...nothing too severe but just a general hazy kind of feeling. I made an appointment with my doc right away and he hooked me up to an EKG and saw the palpitations I was talking about. He said it was a PAC and that it was "nothing to worry about" and "completely benign". He didn't explain at all why I have this hazyness feeling though. I have been having these supposed PAC's for 5 days now. It's driving me crazy. I have a headache too...feels like pressure on my face and around my nose.
Why did this happen all of the sudden? Am I in any danger? Is there anything I can do to stop it? I want to get back in the gym and continue training, but now I'm scared cuz these PAC's keep jumping. Opinions?
|Dr. A. Madia - Wed Mar 26, 2008 12:25 pm||
Extra beats can be sometimes very uncomfortable. Most of them are benign but some are serious too. Mostly, as a rule of thumb, PACs are benign, where as PVCs can be dangerous, although most PVCs are benign too.
Reason one gets these PACs or PVCs are many. Stress is a factor, stress causes secretion of adrenalin form the glands sitting above the kidneys which in turn stimulates the myocardium to produce these extra beats.
Minor valve variation called Mitral Prolapse can cause these extra beats too.
A patient of Coronary heart disease will get these from scar tissue left by the ischemia or infarction.
A person with high thyroid levels will also get these extra beats.
It is difficult to pin point the reason in your case without adequate data. However there is one suggestion here. You being a hypertensive should not indulge much in Isometric Exercise like weight lifting, which can contribute to HBP. Instead you should concentrate more on aerobics like jogging, walking swimming etc.
I hope this is of help.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.